Alert archive / California / River Flood Warnings in 2023

River Flood Warning 1, NWS Eureka, CA

January 3, 2023Mendocino County, California

NWS Eureka, CA issued this river flood warning at Jan 3, 2023, 7:16 PM PST for Mendocino County, California. It took effect at Jan 4, 2023, 7:00 PM PST. It was in force for 15 hr.

The area

The outline as issued.

The facts

Issued
Jan 3, 2023, 7:16 PM PST (03:16 UTC)
In effect from
Jan 4, 2023, 7:00 PM PST
Expired
Jan 5, 2023, 9:52 AM PST
In force
15 hr
Issued by
NWS Eureka, CA
Area
Storm-based polygon
Flood severity
Minor

County Mendocino County, CA

The radar

The Beale AFB radar (KBBX), 140 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Russian River near Hopland (HOPC1). The gauge peaked at 17.29 ft at Jan 5, 2023, 3:00 AM PST.

minormoderate102001/0401/0501/06
Minor stage
15 ft
Moderate stage
23 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 11462500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

098 
WGUS46 KEKA 040316
FLWEKA

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Eureka CA
716 PM PST Tue Jan 3 2023

...The National Weather Service in Eureka CA has issued a Flood 
Warning for the following rivers in California...

  Russian River near Hopland affecting Mendocino County.

For the Russian River...including Hopland...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at weather.gov/eka.

The next statement will be issued Wednesday morning at 10 AM PST.

&&


CAC045-041815-
/O.NEW.KEKA.FL.W.0001.230105T0300Z-230106T1100Z/
/HOPC1.1.ER.230105T0300Z.230108T1200Z.000000T0000Z.NO/
716 PM PST Tue Jan 3 2023

...FLOOD WARNING IN EFFECT FROM WEDNESDAY EVENING TO EARLY FRIDAY 
MORNING...
...REPLACES RIVER FLOOD WATCH...

* WHAT...Minor flooding is forecast.

* WHERE...Russian River near Hopland.

* WHEN...From Wednesday evening to early Friday morning.

* IMPACTS...At 18.0 feet, Flooding of Highway 222 near Ukiah. 
  Secondary roads in low-lying areas will be flooded in the Hopland, 
  Ukiah, and Talmage areas.

* ADDITIONAL DETAILS...
  - At 6:45 PM PST Tuesday the stage was 3.3 feet.
  - Forecast...The river will fall to 3.4 feet tomorrow morning.
    It will then rise above flood stage tomorrow evening to 17.5
    feet late Thursday morning. It will fall below flood stage
    late Thursday evening to 10.1 feet late Friday evening. It
    will then rise above flood stage again Saturday afternoon.
  - Flood stage is 15.0 feet.
  - Flood History...This crest compares to a previous crest of
    18.2 feet on 03/09/1995.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
      3909 12313 3894 12304


$$

RPA
5 follow-up statements
409 
WGUS86 KEKA 041244
FLSEKA

Flood Statement
National Weather Service Eureka CA
444 AM PST Wed Jan 4 2023

...The Flood Warning continues for the following rivers in 
California...

  Russian River near Hopland affecting Mendocino County.

For the Russian River...including Hopland...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at weather.gov/eka.

The next statement will be issued this afternoon at 445 PM PST.

&&


CAC045-050045-
/O.CON.KEKA.FL.W.0001.230105T0300Z-230106T1100Z/
/HOPC1.1.ER.230105T0300Z.230108T1200Z.000000T0000Z.NO/
444 AM PST Wed Jan 4 2023

...FLOOD WARNING REMAINS IN EFFECT FROM THIS EVENING TO EARLY FRIDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Russian River near Hopland.

* WHEN...From this evening to early Friday morning.

* IMPACTS...At 18.0 feet, Flooding of Highway 222 near Ukiah. 
  Secondary roads in low-lying areas will be flooded in the Hopland, 
  Ukiah, and Talmage areas.

* ADDITIONAL DETAILS...
  - At 6:45 PM PST Tuesday the stage was 3.3 feet.
  - Forecast...The river will fall to 3.4 feet this morning. It
    will then rise above flood stage this evening to 17.5 feet
    late tomorrow morning. It will fall below flood stage late
    tomorrow evening to 10.1 feet late Friday evening. It will
    then rise above flood stage again Saturday afternoon.
  - Flood stage is 15.0 feet.
  - Flood History...This crest compares to a previous crest of
    18.2 feet on 03/09/1995.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
      3909 12313 3894 12304


$$

EYS
184 
WGUS86 KEKA 041744
FLSEKA

Flood Statement
National Weather Service Eureka CA
944 AM PST Wed Jan 4 2023

...The Flood Warning continues for the following rivers in 
California...

  Russian River near Hopland affecting Mendocino County.

For the Russian River...including Hopland...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/eka.

The next statement will be issued this evening at 945 PM PST.

&&


CAC045-050545-
/O.CON.KEKA.FL.W.0001.230105T0300Z-230106T1100Z/
/HOPC1.1.ER.230105T0300Z.230108T1200Z.000000T0000Z.NO/
944 AM PST Wed Jan 4 2023

...FLOOD WARNING REMAINS IN EFFECT FROM THIS EVENING TO EARLY FRIDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Russian River near Hopland.

* WHEN...From this evening to early Friday morning.

* IMPACTS...At 18.0 feet, Flooding of Highway 222 near Ukiah. 
  Secondary roads in low-lying areas will be flooded in the Hopland, 
  Ukiah, and Talmage areas. At 20.0 feet, flooding of low-lying 
  structures east of the railroad tracks near Hopland can occur.

* ADDITIONAL DETAILS...
  - At 8:45 AM PST Wednesday the stage was 3.0 feet.
  - Forecast...The river will rise above flood stage this evening
    to 18.8 feet late tomorrow morning. It will fall below flood
    stage late tomorrow evening to 10.1 feet late Friday evening.
    It will then rise above flood stage again Saturday afternoon.
  - Flood stage is 15.0 feet.
  - Flood History...This crest compares to a previous crest of
    18.2 feet on 03/09/1995.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
      3909 12313 3894 12304


$$

JJW
457 
WGUS86 KEKA 042251
FLSEKA

Flood Statement
National Weather Service Eureka CA
251 PM PST Wed Jan 4 2023

...The Flood Warning continues for the following rivers in 
California...

  Russian River near Hopland affecting Mendocino County.

For the Russian River...including Hopland...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/eka.

The next statement will be issued late tonight at 245 AM PST.

&&


CAC045-051100-
/O.EXT.KEKA.FL.W.0001.230105T0300Z-230106T0700Z/
/HOPC1.1.ER.230105T0300Z.230108T1200Z.000000T0000Z.NO/
251 PM PST Wed Jan 4 2023

...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING TO LATE TOMORROW 
EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Russian River near Hopland.

* WHEN...From this evening to late tomorrow evening.

* IMPACTS...Impact: At 15 feet Flooding of Highway 175 is expected 
  as it approaches the Russian River bridge. Expect minor flooding 
  of crop land on the right bank of the river.

* ADDITIONAL DETAILS...
  - At 2:00 PM PST Wednesday the stage was 6.9 feet
  - Forecast...The river will then rise above flood stage late
    tonight to 15.4 feet. It will fall below flood stage late
    Thursday evening to 9.6 feet. It will then rise above flood
    stage again Saturday morning.
  - Flood stage is 15.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
      3909 12313 3894 12304


$$

JJW
637 
WGUS86 KEKA 050550
FLSEKA

Flood Statement
National Weather Service Eureka CA
950 PM PST Wed Jan 4 2023

...The Flood Warning continues for the following rivers in 
California...

  Russian River near Hopland affecting Mendocino County.

For the Russian River...including Hopland...minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding. Turn around, don't drown when encountering 
flooded roads. Most flood deaths occur in vehicles.

Additional information is available at weather.gov/eka.

The next statement will be issued Thursday morning at 400 AM PST.

&&


CAC045-051800-
/O.EXT.KEKA.FL.W.0001.000000T0000Z-230106T0600Z/
/HOPC1.1.ER.230105T0836Z.230108T1500Z.230109T0830Z.NO/
950 PM PST Wed Jan 4 2023

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TOMORROW EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Russian River near Hopland.

* WHEN...Until late tomorrow evening.

* IMPACTS...At 17.0 feet, Significant flooding of Highway 175 at the 
  approaches to the Russian River bridge. Minor flooding of Highway 
  222 near Ukiah, and in crop land along the left and right banks of 
  the Russian River near Hopland.

* ADDITIONAL DETAILS...
  - At 9:00 PM PST Wednesday the stage was 11.8 feet.
  - Forecast...The river will rise above flood stage just after
    midnight tonight to 15.7 feet tomorrow morning. It will then
    fall tomorrow morning. It will rise to 15.8 feet early
    tomorrow afternoon. It will then fall below flood stage
    tomorrow evening to 9.3 feet early Friday afternoon. It will
    rise above flood stage again late Saturday morning to 17.4
    feet late Sunday morning. It will then fall below flood stage
    again early Monday morning.
  - Flood stage is 15.0 feet.
  - Flood History...This crest compares to a previous crest of
    17.6 feet on 01/18/2016.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
      3909 12313 3894 12304


$$

SEC
226 
WGUS86 KEKA 051752
FLSEKA

Flood Statement
National Weather Service Eureka CA
952 AM PST Thu Jan 5 2023

...The Flood Warning is cancelled for the following rivers in 
California...

  Russian River near Hopland affecting Mendocino County.

CAC045-051900-
/O.CAN.KEKA.FL.W.0001.000000T0000Z-230105T1752Z/
/HOPC1.1.ER.230105T0836Z.230108T1500Z.230109T0830Z.NO/
952 AM PST Thu Jan 5 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Russian River near Hopland.

* ADDITIONAL DETAILS...
  - The Russian River has fallen below flood stage
  - Forecast...The river will continue receding through Friday
    morning to around 8 feet before rising Friday afternoon
    through Sunday morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
      3909 12313 3894 12304


$$

JJW

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this river flood warning went out at Jan 3, 5:04 PM PST, 2 hours 12 minutes earlier.

Area forecast discussion, Jan 3, 5:04 PM PST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
504 PM PST Tue Jan 3 2023

.SYNOPSIS...A very powerful Pacific cyclone is rapidly
strengthening and heading closer to the West Coast. The storm will
bring heavy rain and flooding, strong to damaging winds, very large
surf, isolated strong thunderstorms and heavy, high elevation
snow.

&&

.DISCUSSION...Gusty southerly winds are already picking up as a
Pacific cyclone begins drifting NE while bombing out, eventually
down to 956 mb on Wednesday. A highly invigorated jet stream will
create a broad area of upper-diffluence over much of CA. Winds
will continue to rapidly increase overnight, with damaging gusts
over 60 mph closer to the coast, and over 70 mph on the ridges by
Wednesday morning. See the current High Wind Warning. Winds will
remain strong through Wednesday, and slightly ease Wednesday night
before quickly strengthening again early Thursday morning as the
periphery of the cyclone brushes the coast. This is when the Del
Norte coast will see their strongest winds.

This storm will also bring some intense rainfall rates with an
associated moderate to strong atmospheric river. The highest
moisture flux will be in the southern half of the region. This zone
will see widespread 3-4 inches of rain at lower elevations, and over
6 inches at higher elevations. Areas further north will be strongly
rain shadowed by the offshore flow. Areas such as Humboldt Bay can
expect lower amounts around 1 to 2 inches. See the current flood
products, and the hydrology section below.

Instability will increase late Wednesday, with isolated
thunderstorms expected to develop. Model soundings indicate some of
these storms may be on the stronger side Wednesday night, capable of
producing waterspouts and mixing down strong, gusty winds. This will
mostly be focused along and south of Cape Mendocino, but instability
will briefly increase more widespread through the Del Norte coast on
Thursday with the passing of a front. CAMS are resolving several
well-defined convective line of showers and storms Wednesday
night through Thursday. A Winter Storm Warning has also been
launched for heavy snowfall in Northern Trinity County, mostly
above 4500 ft impacting areas such as Scott Mountain Pass.

The rain and winds will ease Thursday night and into Friday. Rain
and southerly winds will begin ramping up Friday night through
Saturday as another strong cyclone forms downstream of highly
invigorated jet stream winds over the Pacific, into area once again
of broad upper diffluence. This pattern looks to hold beyond that in
the extended forecast, with more potential rain events and
flooding concerns remaining. /JJW

&&

.AVIATION...Light rain impacting NWRN CA this afternoon is forecast
to dissipate during early evening. However, overnight ceilings will
continue to vary between 2000 and 5000 feet. Otherwise, southeast
winds will strengthen significantly by late Wednesday morning, with
further strengthening going into Wednesday afternoon. Peak gusts
across exposed ridges, coastal headlands, and terrain gaps will
range from 50 to 70 kt. In addition, low-level south-southeasterly
wind shear will be significant due to a southerly low-level jet
increasing to 60-80 kt during Wednesday afternoon.

&&

.MARINE...A powerful low pressure system will bring storm force
winds to the waters late tonight through Wednesday. Gale to storm
force winds are expected to continue Wednesday night through
Thursday as another deep low approaches. Large westerly swell up to
30 feet will build across the waters on Thursday. An active storm
track will bring additional periods of strong winds and elevated
seas through the weekend.

&&

.HYDROLOGY...Soils remain mostly saturated, and conditions are
primed for more flooding. Heavy precipitation Wednesday into
Thursday will bring another threat of flooding, especially in
Mendocino County. An areal Flood Watch is out for the most of the
area except for rain-shadowed areas north, and higher elevations
where snow will fall. Flood Watches are up for the Russian River
at Hopland and the Navarro River, and expect Flood Warnings soon
as both are expected to reach flood stage late Wednesday through
Thursday. A Flash Flood Watch is out for the Southern August
Complex burn scar where convective precipitation may increase
rainfall rates up to the 1.2 inch/hour threshold. A Flash Flood
Watch and Coffee Creek area of the River Complex burn scar where
snow will quickly transition to heavy rainfall where strong
southerly winds drive moisture up the surrounding steep terrain.
The /JHW

&&

.BEACH HAZARDS...A high surf warning has been issued for all coastal
areas starting early Thursday morning and lasting through early
Friday morning. The largest breakers are forecast to build to around
30 feet by midday on Thursday. These breaking waves will lead to
increased wave run-up on beaches with waves topping and washing over
large rocks and jetties. These large breakers can be erratic and
unpredictable, and will be capable of lifting up large logs and
sweeping people into frigid and turbulent ocean waters. Even
experienced and strong swimmers will succumb to cold water in a
matter of minutes. People getting swept into the ocean and drowning
is one our leading causes of weather related deaths. Stay away from
the beaches on Thursday. Mariners traversing the bar and harbor
entrances will need to stay in port until the threat subsides on.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     High Wind Warning from 1 AM to 10 AM PST Thursday for
     CAZ101.

     High Surf Warning from 3 AM Thursday to 6 AM PST Friday for
     CAZ101-103-104-109.

     High Wind Warning from 7 AM Wednesday to 10 AM PST Thursday
     for CAZ102>106-109-110-112.

     Flood Watch from 4 AM PST Wednesday through Thursday
     afternoon for CAZ103-104-106-108>115.

     Winter Storm Warning from 4 AM to 4 PM PST Wednesday for
     CAZ107.

     Wind Advisory from 7 AM Wednesday to 10 AM PST Thursday for
     CAZ107-108-111-113>115.

     Flash Flood Watch from Wednesday afternoon through Thursday
     afternoon for CAZ107.

     Flash Flood Watch from Wednesday morning through Thursday
     afternoon for CAZ111-114.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Flood Watch from 4 AM PST Wednesday through Thursday
     afternoon for PZZ410.

     Small Craft Advisory until 7 AM PST Wednesday for PZZ450-
     455.

     Storm Warning from 7 AM to 7 PM PST Wednesday for PZZ450-
     455.

     Gale Warning until midnight PST tonight for PZZ470-475.

     Storm Warning from midnight tonight to 10 AM PST Thursday
     for PZZ470.

     Storm Warning from midnight tonight to 4 AM PST Thursday
     for PZZ475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Jan 3, 2:31 PM PST, 4 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
231 PM PST Tue Jan 3 2023

CAZ101-032345-
Coastal Del Norte-
231 PM PST Tue Jan 3 2023

...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 10 AM PST THURSDAY...
...HIGH SURF WARNING IN EFFECT FROM 3 AM THURSDAY TO 6 AM PST
FRIDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A High Wind Warning is currently in effect.
A High Surf Warning is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ106-110-112-032345-
Southern Humboldt Interior-Northwestern Mendocino Interior-
Southwestern Mendocino Interior-
231 PM PST Tue Jan 3 2023

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
AFTERNOON...
...HIGH WIND WARNING IN EFFECT FROM 7 AM WEDNESDAY TO 10 AM PST
THURSDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

A Flood Watch is currently in effect.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A Flood Watch is currently in effect.
A High Wind Warning is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ102-105-032345-
Del Norte Interior-Northern Humboldt Interior-
231 PM PST Tue Jan 3 2023

...HIGH WIND WARNING IN EFFECT FROM 7 AM WEDNESDAY TO 10 AM PST
THURSDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A High Wind Warning is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ108-113-115-032345-
Southern Trinity-Southeastern Mendocino Interior-Southern Lake-
231 PM PST Tue Jan 3 2023

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 10 AM PST
THURSDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

A Flood Watch is currently in effect.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A Flood Watch is currently in effect.
A Wind Advisory is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ111-114-032345-
Northeastern Mendocino Interior-Northern Lake-
231 PM PST Tue Jan 3 2023

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 10 AM PST
THURSDAY...
...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY AFTERNOON...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

A Flood Watch is currently in effect.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A Flood Watch is currently in effect.
A Flash Flood Watch is currently in effect.
A Wind Advisory is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ103-104-109-032345-
Northern Humboldt Coast-Southwestern Humboldt-Mendocino Coast-
231 PM PST Tue Jan 3 2023

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
AFTERNOON...
...HIGH WIND WARNING IN EFFECT FROM 7 AM WEDNESDAY TO 10 AM PST
THURSDAY...
...HIGH SURF WARNING IN EFFECT FROM 3 AM THURSDAY TO 6 AM PST
FRIDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

A Flood Watch is currently in effect.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A Flood Watch is currently in effect.
A High Wind Warning is currently in effect.
A High Surf Warning is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ107-032345-
Northern Trinity-
231 PM PST Tue Jan 3 2023

...WINTER STORM WARNING IN EFFECT FROM 4 AM TO 4 PM PST WEDNESDAY...
...WIND ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 10 AM PST
THURSDAY...
...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

A Winter Storm Warning is currently in effect.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A Winter Storm Warning is currently in effect.
A Wind Advisory is currently in effect.
A Flash Flood Watch is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Local storm report, Jan 3, 1:28 PM PST, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
128 PM PST TUE JAN 3 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     SNOW             6 ESE DINSMORE          40.45N 123.49W
01/02/2023  U3.0 INCH        TRINITY            CA   DEPT OF HIGHWAYS

            CALTRANS ISSUED CHAIN REQUIREMENTS DUE TO
            SNOW OVER SOUTHFORK MOUNTAIN ON HIGHWAY 36.

&&

RPA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 7:15 AM PSTRiver Flood WarningEKAMendocino9 hr
Jan 4, 2:09 PM PSTCoastal Flood WarningEKADel Norte, Humboldt, Mendocino21 hr

Nearby

River Flood Warnings in California, 2023Every river flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.